Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 12, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 15, 2016, 4:03 AM CDT for 35 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 15, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 4:03 AM CDT (09:03 UTC)
- In effect from
- Mar 15, 2016, 1:00 PM CDT
- Expired
- Mar 15, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 43 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2948 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443 WWUS84 KOUN 150903 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 403 AM CDT TUE MAR 15 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS... .A STORM SYSTEM MOVING OVER THE GREAT PLAINS WILL SEND A COLD FRONT THROUGH OKLAHOMA. BREEZY NORTHWEST WINDS NEAR 20 TO 25 MPH...WITH STRONGER GUSTS...ARE EXPECTED TO DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. TEMPERATURES IN THE UPPER 60S AND DEW POINTS IN THE TEENS WILL RESULT IN MINIMUM RELATIVE HUMIDITY DROPPING INTO THE TEENS THIS AFTERNOON. OKZ004>013-151715- /O.UPG.KOUN.FW.A.0011.160315T1800Z-160316T0000Z/ /O.NEW.KOUN.FW.W.0012.160315T1800Z-160316T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE- 403 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTHWEST 20 TO 25 MPH WITH GUSTS NEAR 30 TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...66 TO 71 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ014>029-033>039-044-045-TXZ083>090-151715- /O.NEW.KOUN.FW.W.0012.160315T1800Z-160316T0000Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON- JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- 403 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WIND...NORTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...70 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
901 WWUS84 KOUN 151616 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1116 AM CDT TUE MAR 15 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS... OKZ004>029-033>039-044-045-TXZ083>090-160000- /O.CON.KOUN.FW.W.0012.160315T1800Z-160316T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- 1116 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS... * WIND...NORTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...68 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
745 WWUS84 KOUN 152008 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 308 PM CDT TUE MAR 15 2016 ...CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL PERSIST THIS AFTERNOON ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS... OKZ004>029-033>039-044-045-TXZ083>090-160000- /O.CON.KOUN.FW.W.0012.000000T0000Z-160316T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- 308 PM CDT TUE MAR 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS... * WIND...NORTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...68 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KURTZ
023 WWUS84 KOUN 160013 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 713 PM CDT TUE MAR 15 2016 OKZ004>029-033>039-044-045-TXZ083>090-160115- /O.EXP.KOUN.FW.W.0012.000000T0000Z-160316T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- 713 PM CDT TUE MAR 15 2016 ...RED FLAG WARNING HAS EXPIRED FOR WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS... RED FLAG CONDITIONS WILL QUICKLY END WITHIN THE NEXT HOUR AS WINDS DIMINISH...TEMPERATURES COOL...AND HUMIDITY LEVELS INCREASE. $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 15, 3:51 AM CDT, 12 minutes earlier.
Area forecast discussion, Mar 15, 3:51 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
351 AM CDT TUE MAR 15 2016
.DISCUSSION...
SURFACE LOW PRESSURE...CENTERED OVER KANSAS EARLY THIS
MORNING...WILL MOVE OFF TO THE EAST TODAY...DRAGGING A COLD FRONT
ACROSS OKLAHOMA AND NORTH TEXAS. THE AIR BEHIND THE FRONT WILL BE
A LITTLE COOLER...AND QUITE DRY. NORTHWEST WINDS WILL RAISE THE
RISK OF WILDFIRES INTO THE CRITICAL CATEGORY ACROSS MUCH OF OUR
FORECAST AREA THIS AFTERNOON. WE HAVE GREATLY EXPANDED THE
GEOGRAPHIC AREA OF THE PREVIOUS FIRE WEATHER WATCH...AND UPGRADED
THE WATCH TO A RED FLAG WARNING.
WIND SPEEDS WILL DROP OFF QUICKLY AROUND SUNSET...AND RELATIVELY
MILD AND DRY WEATHER WILL BE THE RULE THROUGH THURSDAY. AN UPPER-
LEVEL SYSTEM...COMBINED WITH INCREASED LOW-LEVEL MOISTURE...WILL
BRING A CHANCE OF RAIN ON FRIDAY. ELEVATED INSTABILITY MAY SUPPORT
A FEW THUNDERSTORMS NEAR THE RED RIVER.
THERE IS A SLIGHT CHANCE THAT SNOW WILL MIX WITH RAIN ACROSS THE
NORTHWEST PART OF OUR FORECAST AREA EARLY SATURDAY. EVEN IF THIS
DOES HAPPEN...ACCUMULATION WILL BE UNLIKELY.
A COOL AIRMASS WILL REMAIN OVER THE PLAINS INTO THE WEEKEND. AFTER
THAT...A STRONG STORM SYSTEM IS FORECAST TO DEVELOP JUST TO OUR
WEST EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 40 70 40 / 0 0 0 0
HOBART OK 74 38 71 39 / 0 0 0 0
WICHITA FALLS TX 78 42 76 45 / 0 0 0 10
GAGE OK 67 32 65 31 / 0 0 0 0
PONCA CITY OK 71 35 67 34 / 0 0 0 0
DURANT OK 81 47 74 47 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR OKZ004>029-033>039-044-045.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR TXZ083>090.
&&
03/23Hazardous weather outlook, Mar 14, 7:11 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 711 PM CDT MON MAR 14 2016 OKZ004>048-050>052-TXZ083>090-160015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 711 PM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .FIRE WEATHER... HOT AND DRY CONDITIONS WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONCERNS TUESDAY THROUGH THURSDAY. CONDITIONS WILL BE GREATEST ON TUESDAY AS STRONG NORTHWEST WINDS DEVELOP. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.